Trizivir & pregnancy
Feb 22, 2004
I've been taking Trizivir for the last two years I did a pregnancy test two days ago which is positive should i stop taking trizivir? will the baby have any deformities or side effects? what are the chances of the baby being born healthy and normal
Response from Dr. Holodniy
The decision to use HIV medications during pregnancy MUST be discussed with your HIV and OB docs. Many women have successfully continued on their HIV medications throughout the entire pregnancy without significant impact to the fetus. There are only a very few HIV meds like sustiva, which must NOT be given during pregnancy. In almost all women, if the viral load is maintained at an undetectable level, the likelihood of the baby getting HIV infection is extremely small. Other issues like giving HIV meds to the baby at birth or ceaseran section to prevent infection, and breast feeding will also need to be discussed.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Sucking Penis Worried I Have HIV
- Enlarged Lymph Nodes After Deep Kissing Worried I Have HIV
- Flu Symptoms After Oral Sex Worried I Have HIV
- Rash After Anal Sex Condom Broke Worried I Have HIV
- Swollen Lymph Nodes After Rubbing Penis Worried I Have HIV
- Testicular Pain After Open Mouth Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.